# SDR CA971110003

- Difficulty date: October 30, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 421C
- Engine: Cont GTSIO520L
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Condition: Cracked
- Location: Nr 1 Cyl Bore
- Stage of operation: CR
- Nature of condition: E, K
- Precautionary procedure: K

## Discrepancy

(CAN) PILOT REPORTED NR 1 ENGINE WAS RUNNING ROUGH.  MAINTENANCE FOUND OIL LEAKS AND EVIDENCE OF COMBUSTION DETONATION AT NR 1 CYLINDER.  FURTHER INSPECTION FOUND NR 36 STUD WAS PULLED OUT OF THE CRANKCASE THREADS.  THE NR 1 CYLINDER BORE IN THE CRANKCASE WAS FOUND CRACKED FROM NR 35 STUD THREADS UP INTO THE CYLINER BORE.  THE ENGINE WAS REMOVED FOR REPAIR AND A FACTORY REMANUFACTURED ENGINE WAS INSTALLED.
